MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC TFNA HELICAL BLADE 100MM STERILE; ROD,FIXATION,INTRAMEDULLARY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC TFNA HELICAL BLADE 100MM STERILE; ROD,FIXATION,INTRAMEDULLARY
Model Number 04.038.300
Medical Device Problem Codes Migration or Expulsion of Device (1395); Unintended Movement (3026)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of postoperative blade migration is unknown.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient had a fall on (b)(6) 2015 and went to the emergency room with right hip pain.X-rays revealed acute nondisplaced intertrochanteric fracture of the right proximal femur.Patient was implanted with a synthes trochanteric femoral nail, helical blade and with a distal interlocking screw on (b)(6) 2015.The patient complained of right groin pain for several weeks postoperatively.On (b)(6) 2017 a x-ray showed a helical blade has migrated into the acetabulum with surrounding lucency.On (b)(6) 2017, the patient went for revision surgery due to a migration.All hardware was removed intact.There were no complications noted as the time of the surgery.The surgery was successful with no delay or medical intervention noted.The fracture had healed and do not need to be revised to any hardware.The devices are not being returned.The patient was doing well.Concomitant devices reported: 11mm/130 degree ti cann tfna 170mm - sterile (part #: 04.037.142s, lot #: 9938768, quantity 1), 5.0mm ti locking screw w/t25 stardrive 38mm for im nails (part # 04.005.528, lot #: unknown, quantity 1).This report is for one (1) tfna helical blade 100mm.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Device was received and the product evaluation is in progress.No conclusion can be drawn.Initially reported concomitant devices 11mm/130 degree ti cann tfna 170mm - sterile (part # 04.037.142s, lot # 9938768, quantity 1), 5.0mm ti locking screw w/t25 stardrive 38mm for im nails (part # 04.005.528, lot # unknown, quantity 1) are no longer deemed concomitant.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Date of manufacture: dhr review was completed.Part number: 04.038.300s ; lot number: 9892808 ; date of manufacture: 06 october 2015 ; place of manufacture: (b)(4); part expiration date: 31 august 2025 ; nonconformance noted: n/a.Description of dhr review: a review of the device history record revealed no complaint related anomalies.The device history record shows this lot of tfna helical blade 100mm sterile product was processed through the normal manufacturing and inspection operations with no rework nor nonconformities noted.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.A review of the raw material device history record revealed this lot met all specifications with no non-conformance noted.This raw material lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.Customer quality conducted an investigation of the returned device.The 04.038.300s helical blade was received at customer quality (cq) for investigation with reported complaint condition of helical blade migration.Visual inspection of the helical blade revealed wear and damage consistent with implantation and explantation.No x-rays were provided and therefore the reported complaint condition of migration could not be confirmed.However, the returned helical blade does show wear / damage and therefore this complaint is coded as confirmed.The worn anodization on the flat suggests that the helical blade did slide with respect to the nail's locking blade.However, the design allows for either locking the blade to the nail for no movement or controlled guided movement along the flat by not locking the internal locking mechanism/blade.Which option was executed at the time of surgery was not provided and can not be definitively determined by visual inspection of the returned implants.A review of the device history record revealed no complaint related anomalies.The device history record shows this lot of tfna helical blade 100mm sterile product was processed through the normal manufacturing and inspection operations with no rework nor nonconformities noted.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.A review of the raw material device history record revealed this lot met all specifications with no non-conformance noted.This raw material lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.Design & clinical risk management review the trochanteric fixation nail - advanced (tfna) design and clinical risk management (dcrm) document was reviewed and found to adequately address the complaint condition.Tabulated product drawing (mfg to and current) was reviewed during this investigation.No product design issues or discrepancies were observed.Whether this complaint can be replicated at customer quality (cq) via functional test is not applicable for this complaint condition.The diameter to flat feature (geometry that mates with nail prong) measured 9.24mm at cq which is within specification of 9.24mm -0.05mm per tabulated product drawing.During this investigation, no design issues or manufacturing discrepancies were identified and the calculated occurrence rate did not exceed the dcrm estimated occurrence rate and no new patient harms were identified.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Date returned to manufacturer: device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TFNA HELICAL BLADE 100MM STERILE
Common Device Name
ROD,FIXATION,INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7096915
Report Number2939274-2017-50182
Device Sequence Number1874734
Product Code HSB
UDI-Device Identifier10886982099020
UDI-Public(01)10886982099020(10)LOTNUMBERUNKNOWN
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K131548
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.038.300
Device Catalogue Number04.038.300S
Device Lot Number9892808
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/01/2018
Initial Date Received by Manufacturer 11/07/2017
Supplement Date Received by Manufacturer02/02/2018
03/26/2018
04/02/2018
Initial Report FDA Received Date12/07/2017
Supplement Report FDA Received Date02/16/2018
03/28/2018
04/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight79